Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Muscle pain due to nicorette patches to quit smoking

I am using nicorette patches to help give up smoking, its my third day. Yesterday i had it on my hip and was getting intense muscle pain/ cramp in my leg and topday i have got the patch on my arm and i am now getting the same pain that i had in my leg but in my arm. Should i carry on using the patches?
Asked On : Mon, 28 Mar 2011
Answers:  3 Views:  509
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Medical Topics
  User's Response
i am also wearing a nicotine patch and have had in on both arms and it different places and i am having muscle like pains in my arm wear the patch is......x
Answered: Tue, 7 Jun 2011
  Anonymous's Response
Hi. Im sorry im not aware abt the nicotine patches but i would suggest you to chew tthe nicorette gum instead.. I tried with chewing the gum and i got the results.. this is how i followed
1) chew the gum slowly and stop when i get the tingly effects in my mouth and keep the gum between my teeth and the cheek.
2) postpone chewing of gum by 2 hours when compared to the prescription of chewing it at one gum/hour
3) look forward to chew the gum rather than smoking
3) You are not supposed to eat/drink anything for 15 min before or after chewing the gum. hence i used to drink tea/juice or eat something to postpone the gum craving
4) Most importantly didn't meet any friends who smoke, for 4 days. this is a very big criteria... Not meeting them for sometime let my mind to take of from smoking and now im back with them but i dont smoke with them.
5) When ever my friends were smoking i was thinking abt something else like the match i saw previous night or some movie and was lost in my own world only for 10 min and after few days i dont even get the urge to smoke when im with my friends
6) i read somewhere that nicotine craving lasts only for three days and later on it wades off. I remembered this everyday and gave a try to it and quit chewing gum... it worked out very well for me..

I hope that my plan has been of some use to you .. I wish you all the best :)

Answered: Sat, 11 Jun 2011
General & Family Physician Dr. Jitender Chauhan's  Response
Hello, welcome to HCM. As you are getting a severe or persistent skin reaction, such as severe redness, itching, rash, hives or swelling after using these patches, you should stop using them and consult your doctor for advice. Wish you good health.
Answered: Wed, 31 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor